| Catalog Number |
AI-07135 |
| Medical Device Problem Codes |
Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an angiogram was performed, "injection was attempted and the catheter tip ruptured and contrast came out of cat heter onto the cath field and floor.We tried with a second catheter and the same thing happened".No patient harm or injury.The patient status is reported as "fine".See associated mdr #3010532612-2023-00496.
Additional Manufacturer Narrative
Qn#(b)(4).
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of catheter body ruptured in use was confirmed based upon the sample received.The customer returned a 5fr.80cm berman catheter with the original packaging pouch (inp-2, inp-5) for investigation.The sample was returned in a cardboard box and was in a sealed bio-hazard bag (inp-1, inp-2).Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 89.7cm to 89.9cm from the distal tip of the catheter (inp-9, inp-10).The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe (inp-6).The inflation lumen stopcock was in the open position (inp-6).The recommended volume capacity of the balloon is 0.75cc (inp-7).Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon (inp-8).No condensation was noted within the inflation lumen extension line.Dried contrast media was noted within the injection lumen ext ension line (inp-11).Dried blood was noted within the berman holes.Dried blood was also noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned con trol stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).Both the sides of the balloon measured approximately 4mm each.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the damaged/ruptured catheter body (anp-3).A device history record (dhr) review was conducted for the lot number with no relevant findings.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint was manufacturing related.Capa has been initiated under teleflex's quality system by the manufacturing site to address this issue.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
Event or Problem Description